Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 14, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jun 17, 2019, 4:10 AM EDT for Ashland County, Ohio. It was in force for 5 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2019, 4:10 AM EDT (08:10 UTC)
- Expired
- Jun 17, 2019, 9:15 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Ashland County, OH
The radar
The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:17 AM EDT | FLASH FLOOD | 2 E Polk, OH | LAW ENFORCEMENT REPORT EXTREMELY HIGH WATER ON NUMEROUS COUNTY ROADS ACROSS NORTHERN ASHLAND COUNTY. TOWNSHIP ROAD NEAR ROUTE 800 AT REDHAW CREEK IS COMPLETELY WASHED OUT AND IMPASSABLE. |
| Jun 17, 4:24 AM EDT | FLASH FLOOD | 2 Ene Polk, OH | LAW ENFORCEMENT REPORTS ROUTE 700 NEAR WOLF RUN CREEK IS IMPASSABLE DUE TO HIGH, SWIFT WATER OVER THE ROAD. |
| Jun 17, 4:38 AM EDT | FLASH FLOOD | 5 Se Polk, OH | COUNTY ROAD 175 SOUTH OF THE TOWN OF REDHAW IS IMPASSABLE DUE TO SWIFT WATER OVER THE ROAD. |
| Jun 17, 4:58 AM EDT | FLASH FLOOD | 4 Se Polk, OH | COUNTY ROAD 175 IS CLOSED AND IMPASSABLE DUE TO HIGH, SWIFT ROAD JUST SOUTH OF ROUTE 604. |
| Jun 17, 5:10 AM EDT | FLASH FLOOD | 2 Ese Bailey Lakes, OH | FIRE DEPARTMENT REPORTS SEVERAL LOCATIONS OF ROUTE 511 ARE FLOODED AND IMPASSABLE NEAR NAKIN DUE TO HIGH WATER. |
| Jun 17, 8:00 AM EDT | HEAVY RAIN 5.6 | 3 W West Salem, OH | 48-HOUR RAINFALL TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.6
The text
As transmitted.
431
WGUS51 KCLE 170810
FFWCLE
OHC005-171315-
/O.NEW.KCLE.FF.W.0014.190617T0810Z-190617T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
410 AM EDT Mon Jun 17 2019
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Northern Ashland County in north central Ohio...
* Until 915 AM EDT.
* At 409 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Ashland, Savannah, Polk, Sullivan, Bailey Lakes, Nankin and
Rowsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4099 8242 4105 8217 4100 8217 4099 8213
4081 8213 4081 8241
$$1 follow-up statement
236
WGUS71 KCLE 171128
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
728 AM EDT Mon Jun 17 2019
OHC005-171315-
/O.CON.KCLE.FF.W.0014.000000T0000Z-190617T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashland OH-
728 AM EDT Mon Jun 17 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM EDT FOR
NORTHERN ASHLAND COUNTY...
At 726 AM EDT, Doppler radar indicated that the rain has ended
across the area. rainfall amounts of 1 to 2 inches of rain fell
overnight which has caused numerous roads to be closed. Please do
not drive around signs that indicate a road is closed from the
flooding.
Some locations that will experience flooding include...
Ashland, Savannah, Polk, Sullivan, Bailey Lakes, Nankin and Rowsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4099 8242 4105 8217 4100 8217 4099 8213
4081 8213 4081 8241
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 1:16 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 17, 1:16 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
116 AM EDT Mon Jun 17 2019
.SYNOPSIS...
A stalled front remains over the area this evening. Several weak low
pressure systems will move through the region along the front before
it is pushed south of the area on Tuesday. High pressure will
attempt to build in from the north on Tuesday into Wednesday.
However, another low pressure system enters the region on Wednesday
night for the end of the week.
&&
.NEAR TERM /THROUGH TODAY/...
Nudged POP's up and now mentioning heavy rainfall in the
forecast as the next round of showers and thunderstorms drifts
northward from central Ohio. These heavy rain producers are
moving into the region where heavy rain occured last night so
we will be quick to go with flash flood warnings with the
higher rainfall rates that we are seeing on radar.
Previous Discussion...
A stalled front over the region will be the source for future
shower and thunderstorm development later this afternoon and
evening. Have kept the Flash Flood Watch for the US 30 corridor
and the Akron and Youngstown areas as Flash Flood Guidance
remains low and any heavier shower or thunderstorm development
will quickly allow for flooding. Not entirely out of the woods
for severe weather this evening as some clearing has allowed
for some instability to enter the region. The best areas appears
to be south and east in the forecast area.
As the front lingers over the area on Monday, showers and
isolated thunderstorms will continue over the region with the
best chance for wet weather on the warm side of the front. Will
keep likely PoPs south and east with lesser chances north,
especially north of the front.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
Nearly zonal flow will persist across the area except shortwave
pulls out to the east for a brief break in the precipitation
developing by Tuesday afternoon into Tuesday night. The next in
a series of shortwaves will move northeast toward the area and
bring yet another round of precipitation into the western
portions of the area by Wednesday afternoon. This next round of
precipitation will likely cause more flooding issues as the
ground remains saturated from the current rainfall. With front
oscillating back and forth across the area, no strong shifts in
air mass will take place and looking at highs in the lower 70s
each day and lows in the 60s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A potent positive vorticity maximum is progged to move east
along with a fast moving trough of low pressure aloft Tuesday.
The combination of the two features will cause surface low
pressure to move east across the area as well. Copious amounts
of moisture will reside over the area and another round of
locally heavy rain is expected Wednesday night into Thursday and
then exiting to the east Thursday night. Unfortunately, the
front will continue to linger around the local area through the
end of the week with supporting mean relative humidity.
Therefore, will need a chance for showers and thunderstorms each
day through the period. The overall upper level pattern begins
to shift by the weekend as an upper level low pressure system
and trough dive into the western United States causing
amplification of an upper level ridge over the Mississippi River
valley region. This will cause low pressure to develop east of
the Rocky Mountains forcing the front to lift north as a fairly
descent warm front Saturday. This will bring a return to some
warmer air over the weekend.
&&
.AVIATION /06Z Monday THROUGH Friday/...
Very moist airmass remains over the region. This will mean low
clouds and fog across the region through at least mid morning.
The IFR or lower conditions will attempt to improve to MVFR
away from the showers and thunderstorms by the afternoon. Bulk
of the showers and thunderstorms will be near and south of a
line from KFDY to Medina to KYNG. However all locations could
see passing showers or thunderstorm.
Winds will be variable with the stationary boundary in the
area. Strongest winds will be near the thunderstorms.
OUTLOOK...Non-VFR possible possible in low clouds and fog
through Friday. Showers and thunderstorms will also occur on
Tuesday and again Wednesday night through Thursday night.
&&
.MARINE...
Generally light north to northeast flow will persist across the
lake through this period as a stationary front lingers south of
the lake. Not expecting any headlines through this period with
the relatively light flow.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late tonight for OHZ017-020>023-
027>033-036>038-047.
PA...None.
MARINE...None.
&&
SYNOPSIS...Sefcovic
NEAR TERM...MM/Sefcovic
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...MM
MARINE...LombardyHazardous weather outlook, Jun 16, 4:09 PM EDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Cleveland OH 409 PM EDT Sun Jun 16 2019 OHZ003-006>014-018-019-089-PAZ001>003-172015- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Seneca-Huron-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 409 PM EDT Sun Jun 16 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ017-020>023-027>033-036>038-047-172015- Hancock-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 409 PM EDT Sun Jun 16 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-172015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 409 PM EDT Sun Jun 16 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 17, 1:06 AM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
106 AM EDT Mon Jun 17 2019
OHZ029-030-036>038-047-170630-
Holmes-Marion-Richland-Ashland-Morrow-Knox-
106 AM EDT Mon Jun 17 2019
...A LINE OF HEAVY RAINFALL WILL AFFECT SOUTHERN RICHLAND...
MARION...SOUTHEASTERN ASHLAND...MORROW...HOLMES AND KNOX COUNTIES...
At 103 AM EDT, radar indicated an area of very heavy rain located
along a line extending from near Bellefontaine to Delaware to near
Gambier. Movement was east northeast at 20 mph. Torrential rainfall
is possible with these storms, and may cause localized flooding. Do
not drive your vehicle through flooded roadways.
LAT...LON 4027 8274 4035 8275 4036 8293 4042 8294
4044 8325 4051 8325 4051 8342 4068 8342
4072 8273 4069 8213 4067 8213 4067 8165
4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 0503Z 247DEG 24KT 4039 8381 4030 8310 4033 8232Special weather statement, Jun 17, 3:08 AM EDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Cleveland OH 308 AM EDT Mon Jun 17 2019 OHZ009>014-019>023-089-PAZ001>003-171000- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- Including the cities of Sandusky, Lorain, Cleveland, Mentor, Chardon, Jefferson, Norwalk, Medina, Akron, Ravenna, Warren, Ashtabula, Erie, Edinboro, and Meadville 308 AM EDT Mon Jun 17 2019 ...PATCHY DENSE FOG DEVELOPING ACROSS THE AREA.... Patchy dense fog is developing across north central Ohio into northwest Pennsylvania. Visibilites will drop to a quarter of a mile or less at times. Motorists are urged to slow down and be prepared for rapid changes in visibility. Use your low beam headlights when in the thicker fog.
Local storm report, Jun 17, 4:05 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM FLOOD POLK 40.95N 82.22W
06/17/2019 ASHLAND OH LAW ENFORCEMENT
LAW ENFORCEMENT REPORT HIGH WATER AND
IMPASSABLE ROADS ON ROUTE 89 AND ROUTE 800
NEAR POLK.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:00 PM EDT | Areal Flood Advisory | CLE | Morrow | 6 hr |
| Jun 16, 9:01 PM EDT | Areal Flood Warning | CLE | Ashland | 12 hr |
| Jun 17, 1:06 AM EDT | Special Weather Statement | CLE | Holmes, Knox, Marion, Morrow | 84 min |
| Jun 17, 2:07 AM EDT | Areal Flood Advisory | CLE | Marion, Morrow | 6 hr |
| Jun 17, 3:15 AM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Medina, Richland, Summit, Wayne | 6 hr |
| Jun 17, 3:54 AM EDT | Flash Flood Warning | CLE | Wayne | 5 hr |
| Jun 17, 4:51 AM EDT | Flash Flood Warning | CLE | Medina, Summit | 5 hr |
| Jun 17, 5:03 AM EDT | Areal Flood Advisory | CLE | Mahoning, Portage, Stark | 6 hr |
| Jun 17, 5:16 AM EDT | Areal Flood Advisory | CLE | Medina, Summit | 6 hr |
| Jun 17, 6:32 AM EDT | River Flood Warning | CLE | Summit | 13 hr |
| Jun 17, 8:48 AM EDT | Areal Flood Advisory | CLE | Ashland | 12 hr |
| Jun 17, 8:59 AM EDT | Areal Flood Advisory | CLE | Medina, Summit, Wayne | 12 hr |
| Jun 17, 10:45 AM EDT | River Flood Warning | CLE | Trumbull | 3 hr |
| Jun 17, 6:10 PM EDT | River Flood Warning | CLE | Holmes, Wayne | 9 days |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.